Everything I experienced on Invega Sustenna…diagnosed with delusional disorder…
On 117 and 78mg…
Bad side effects. Including but not limited to:
Sleep all day.
Gained 30 pounds, before I stopped eating almost anything that is. Eating 800 calories a day was the only way to stabilize weight.
Could not run anymore, and used to be a talented runner.
Akathesia very bad…restlessness all day, need to pace to get rid of it, but oh yeah, I need to be in bed all day too.
Lay in bed all day, but also entirely insomniac at night; the drug made me sleep very lightly, or not at all even when trying
Lost visual acuity and needed glasses within 1 month of taking it, and I was 20/20 vision before.
Metabolism slowed down to nothing. Poop once every 5 days, whereas normal for me was once a day before drug.
No social life. Not able to do anything at all, including reading, watching movies, or anything I had interest in before. Being in bed was all I wanted all day, and to be dead because of uncaring doctors.
I then switched to 39mg per month. Coming down off 117 to 78 to 39mg took about 6 weeks to see improvement in side effects, and I was still noticing side effects getting better as much as 2 years later, so it takes a long time to get out of one’s system.
On 39mg per month, I can:
Run 20 to 50 miles per week. However, I’m 10 to 15% slower than normal. And due to metabolic issues from the drug, I don’t heal as well and get weird injuries when I run high mileage. Also my hair falls out when I run. It fell out all the time when on higher doses too.
I read, watch movies, play video games like I always did.
I’m very goal-directed.
I have normal sexual function, almost like normal anyway.
I work, go to school, and have normal social life.
I go to the gym, run, cycle, very active, actually have 6 pack abs on this dose, and my old ideal physique, but I had to take extreme diet measures to get back to my old runner’s body…It’s like just about impossible to have a good body on this drug, unless you really work extra hard…
My feeling is that higher doses of this drug are very unrealistic to give to any human and would easily put an elephant lights out all day, nothing but sleeping. I feel very badly for people who had 234mg as their first dose. That seems really outrageous and irresponsible of a doctor administering anti-psych drugs for the first time patient. It’s ridiculous to expect to function at all on any dose over 39mg per month for me. I am 6’1" and 140 pounds, and have fast metabolism normally…I think this drug needs to be reformulated badly, at doses that are lower. I’d love to see how I do at a dose lower than 39mg, but there are none.
Just know that the effects wear off, but the process can be slow. While I noticed the most improvement of side effects within 2 months after changing/lowering dose, I really continue to feel better each year since lowering my dose, even 6 years after lowering it. Yes, 6 years later, still getting less side effects each month from previous high dose. I was still having markedly less side effects even 2 years after changing the dose.